Translator Disclaimer
June 2011 The solution path of the generalized lasso
Ryan J. Tibshirani, Jonathan Taylor
Ann. Statist. 39(3): 1335-1371 (June 2011). DOI: 10.1214/11-AOS878

Abstract

We present a path algorithm for the generalized lasso problem. This problem penalizes the 1 norm of a matrix D times the coefficient vector, and has a wide range of applications, dictated by the choice of D. Our algorithm is based on solving the dual of the generalized lasso, which greatly facilitates computation of the path. For D = I (the usual lasso), we draw a connection between our approach and the well-known LARS algorithm. For an arbitrary D, we derive an unbiased estimate of the degrees of freedom of the generalized lasso fit. This estimate turns out to be quite intuitive in many applications.

Citation

Download Citation

Ryan J. Tibshirani. Jonathan Taylor. "The solution path of the generalized lasso." Ann. Statist. 39 (3) 1335 - 1371, June 2011. https://doi.org/10.1214/11-AOS878

Information

Published: June 2011
First available in Project Euclid: 4 May 2011

zbMATH: 1234.62107
MathSciNet: MR2850205
Digital Object Identifier: 10.1214/11-AOS878

Subjects:
Primary: 62-XX

Rights: Copyright © 2011 Institute of Mathematical Statistics

JOURNAL ARTICLE
37 PAGES


SHARE
Vol.39 • No. 3 • June 2011
Back to Top